Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entry
    1
  • comments
    0
  • views
    395

Accutane for sebaceous hyperplasia after bad Laser Genesis result

I've had sebaceous hyperplasia on my chin for thirty years, after three high pressure tanning bed visits in one week and having my chin too close to those bulbs, I noticed a rash of skin colored bumps on my chin, right side worse than left side, and they never went away.  I have tried blue light levulan therapy, all types of creams, and several laser treatments, and nothing but accutane ever made it better, and the accutane improvement usually regresses months after I am done taking it.  But, the bumps have gotten better over the years.  I have done three rounds of accutane in the past, usually about 7-8 years apart.

I moved to Colorado last year and the bumps seemed more noticeable to me again, so a local dermatologist suggested micro needling.  I went to a skin treatment place in town and they convinced me to do "Laser Genesis" instead.  It's a new treatment that uses laser and heat to activate collagen and decrease sebaceous glands.  With no down time, it sounded perfect.  After I left the office from the first treatment, my skin looked great.  The next morning, however, it was peeling like crazy.  A week later, I had small diffuse bumps all over the chin area, and a big pore in the center of my chin.  I thought this might be a normal part of the healing process, and I even noticed some areas that looked a little bruised.  I kept waiting for things to get better, but they didn't.  The only saving grace was that after a few months off of Retin-A, I was able to re-start it and get my glow back again, but still with a mess of bumps.

So, I decided to try accutane again.  This time, I have been on 20 mg/day and after two weeks the bumps got a little better.  But I quit Retin-A again when I started accutane,, and soon my glow faded.  The bumps would cycle between looking worse, then better, then worse, every 5-7 days.  I could handle that, but for the last four weeks (I am on week 9 now) that part of my face that had the laser damage is bruised looking, the red spots from old pimples in that area are dark, and there's even a blue vein showing through my skin on the right side that runs from my chin to the corner of my mouth.  Also, my entire face has almost no color to it, and I was pale to begin with, so I now look totally washed out, but with discoloration in the area of concern.

I can't take this any more, I am in my early 50's and this is making me look old and tired.  I think I am going to try cutting my accutane dose down and starting VERY slowly back onto Retin-A.  I have read studies where people use both products at the same time successfully, if you use very low doses of retin-A and accutane.

Does anyone have experiences with using both products?  Anyone else have the bruised discoloration and paleness?  Will the color improve if I cut back my dose to 10 mg/day, or do I have to quit accutane altogether to get that discoloration to go?  My derm assured me that accutane does not thin the skin, contrary to what many people believe.



0 Comments


Recommended Comments

There are no comments to display.

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
×